Alert archive / Illinois / Flash Flood Warnings in 2015

Flash Flood Warning 43, NWS Paducah, KY

August 4, 2015Franklin County, Perry County, Illinois

NWS Paducah, KY issued this flash flood warning at Aug 4, 2015, 4:14 PM CDT for Franklin County, Perry County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2015, 4:14 PM CDT (21:14 UTC)
Expired
Aug 4, 2015, 6:15 PM CDT
In force
2 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, IL, Perry County, IL

The radar

The Paducah radar (KPAH), 113 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1732 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:07 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 4, 3:07 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
307 PM CDT TUE AUG 4 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 307 PM CDT TUE AUG 4 2015

WILL BE ISSUING A FLASH FLOOD WATCH FOR MUCH OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST
KENTUCKY. THE WESTERN AREA WILL BE VALID FOR WEDNESDAY AND
WEDNESDAY NIGHT...WHILE THE EASTERN HALF WILL BE VALID WEDNESDAY
NIGHT AND THURSDAY.

CONFIDENCE IS PRETTY HIGH IN THE WESTERN HALF OF THE WATCH WITH A
LEAD DISTURBANCE COMING EASTWARD OUT OF OKLAHOMA EARLY
WEDNESDAY...AND THEN THE LARGER DISTURBANCE COMING SOUTHEAST OUT
OF THE NORTHERN PLAINS FOR WEDNESDAY NIGHT INTO THURSDAY. THE
12Z GUIDANCE IS QUITE VARIED IN HOW THESE SYSTEMS INTERACT...AND
ESPECIALLY WITH THE SURFACE REFLECTION. THIS FORECAST REPRESENTS
THE PREDOMINANT WRAPPED UP SURFACE SOLUTION...BUT IF THE LESS
AMPLIFIED GFS IS CORRECT THE FLOODING POTENTIAL WILL BE MUCH LOWER
THAN FORECAST.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 307 PM CDT TUE AUG 4 2015

THERE CONTINUES TO BE POOR CONTINUITY AMONG THE MODELS DURING THE
LONG TERM. RECENT MODEL RUNS HAVE BACKED OFF ON THE PUSH OF COOLER
AND DRIER AIR FOR THE WEEKEND...WHICH HAD LOOKED PRETTY STRONG AT
ONE POINT. THE MODELS ARE IN AGREEMENT THAT A STRONGER COLD FRONT
WILL PUSH THROUGH OUR REGION EARLY NEXT WEEK...HOWEVER MODEL
PERFORMANCE HAS BEEN LACKLUSTER RECENTLY.

AS FAR AS THE DAILY DETAILS...

ON FRIDAY...THE REMNANTS OF THE FRONTAL BOUNDARY ASSOCIATED WITH THE
MID-WEEK SYSTEM WILL LIKELY BE STALLED ACROSS MISSOURI AND ARKANSAS.
WILL KEEP SOUTHWEST INDIANA AND ADJACENT COUNTIES DRY...BUT THE
REMAINDER OF THE REGION WILL BE CLOSE ENOUGH TO THE FRONT FOR A
CHANCE OF SHOWERS AND STORMS. HIGHS WILL GENERALLY BE IN THE MID TO
UPPER 80S.

FRIDAY NIGHT AND SATURDAY STILL APPEAR DRY AS WEAK HIGH PRESSURE
PASSES EAST ACROSS ILLINOIS AND INDIANA. TEMPS MAY ACTUALLY BE A
LITTLE WARMER ON SATURDAY DUE TO INCREASED SUNSHINE.

ON SUNDAY...THE MODELS BUILD THE UPPER LEVEL HIGH OVER THE PLAINS
SLOWLY NORTHEAST. LOW LEVEL WINDS WILL TURN INTO THE SOUTH...WHICH
WILL BRING TEMPS AND DEW POINTS UP A LITTLE MORE. A 700 MB SHORTWAVE
WILL WEAKEN AS IT MOVES EAST FROM THE UPPER MISSISSIPPI VALLEY. THIS
SHORTWAVE MAY BE ENOUGH TO SUPPORT ISOLATED CONVECTION AS FAR SOUTH
AND EAST AS THE OHIO RIVER.

ON MONDAY INTO TUESDAY...THERE IS STRONG MODEL AGREEMENT THAT THE
500 MB TROUGH WILL SHARPEN OVER THE EASTERN STATES. THIS WILL BE
ENOUGH TO DRIVE A COLD FRONT SOUTHEAST ACROSS OUR REGION ON
MONDAY...ACCOMPANIED BY A CHANCE OF STORMS. IF THE MODELS HOLD
TRUE...TEMPS AND DEW POINTS WILL DROP OFF ON TUESDAY.

&&

.AVIATION...
ISSUED AT 1234 PM CDT TUE AUG 4 2015

ISOLATED TSRA WILL BE POSSIBLE THIS AFTERNOON...BUT IT SHOULD BE
CONFINED TO THE AREA BETWEEN KCGI/KPAH AND KEVV/KOWB. LATER
TONIGHT AND TUESDAY MORNING A WEAK MID-LEVEL DISTURBANCE WILL
BRING SHOWERS AND A CHANCE OF TSRA EASTWARD ACROSS THE REGION. THE
INCREASE IN CLOUDS AND A PERSISTENT LIGHT WIND SHOULD PREVENT FOG
DEVELOPMENT TONIGHT. A STRONGER UPPER-LEVEL DISTURBANCE WILL BEGIN
TO IMPACT THE REGION WITH SHRA/TSRA JUST BEYOND THE 18Z TAF
PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     MORNING FOR ILZ075-080-081-084-085-088.

     FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
     EVENING FOR ILZ076>078-082-083-086-087.

MO...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     MORNING FOR MOZ076-086-087-100-107.

IN...FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
     EVENING FOR INZ081-082-085>088.

KY...FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
     EVENING FOR KYZ014-015-018>020.

&&

SHORT TERM...DRS
LONG TERM...MY
AVIATION...DRS
Hazardous weather outlook, Aug 4, 3:34 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
334 PM CDT TUE AUG 4 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
334 PM CDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES WILL TOP OUT FROM 100 TO 105 ALONG AND SOUTH OF
A LINE FROM PERRYVILLE MISSOURI TO OWENSBORO KENTUCKY THROUGH
EARLY EVENING.

NUMEROUS THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON MAINLY
FROM SOUTHERN ILLINOIS INTO NORTHWEST KENTUCKY. A FEW STRONG WIND
GUSTS OVER 40 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINFALL WILL BE THE PRIMARY CONCERNS. MUCH OF THIS ACTIVITY WILL
DISSIPATE BY SUNSET.

SCATTERED THUNDERSTORMS MAY MOVE BACK EASTWARD INTO SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS AFTER MIDNIGHT TONIGHT. LOCALLY
HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NUMEROUS THUNDERSTORMS WITH HEAVY RAINFALL WILL CREATE A
SIGNIFICANT POTENTIAL FOR FLASH FLOODING OVER MUCH OF THE AREA
WEDNESDAY THROUGH THURSDAY. PLEASE REFER TO THE FLASH FLOOD WATCH
FOR DETAILS.

A CHANCE OF THUNDERSTORMS WILL LINGER ACROSS THE REGION THURSDAY
NIGHT INTO FRIDAY. THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY
INTO MONDAY. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE
PRIMARY CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DRS

In the hours before

Special weather statement, Aug 4, 12:39 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1239 PM CDT TUE AUG 4 2015

ILZ084>094-KYZ001>022-MOZ076-086-087-100-107>112-114-042300-
JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-
ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-
TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-
DAVIESS-MCLEAN-MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-
NEW MADRID-
INCLUDING THE CITIES OF...CARBONDALE...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL...
WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY...
MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON...
MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...
GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...
PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...
SIKESTON...CHARLESTON...NEW MADRID
1239 PM CDT TUE AUG 4 2015

...TRIPLE DIGIT HEAT INDICES THIS AFTERNOON...

THE COMBINATION OF TEMPERATURES IN THE LOWER TO MIDDLE 90S AND
HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES AROUND 100 DEGREES
IN AREAS SOUTH OF A LINE EXTENDING FROM PERRYVILLE MISSOURI TO
OWENSBORO KENTUCKY. THESE CONDITIONS WILL LIKELY CONTINUE FOR
MOST ALL OF THE AFTERNOON AND INTO THE EARLY EVENING. PERSONS
SPENDING CONSIDERABLE TIME OUTSIDE THIS AFTERNOON SHOULD SLOW
DOWN...TAKE FREQUENT BREAKS AND DRINK PLENTY OF FLUIDS.
Special weather statement, Aug 4, 3:36 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
336 PM CDT TUE AUG 4 2015

ILZ075-076-080>087-INZ085-086-KYZ014>016-018>021-042130-
JACKSON IL-FRANKLIN IL-GALLATIN IL-WHITE IL-HAMILTON IL-PERRY IL-
WAYNE IL-WILLIAMSON IL-JEFFERSON IL-SALINE IL-VANDERBURGH IN-
POSEY IN-HOPKINS KY-HENDERSON KY-DAVIESS KY-UNION KY-WEBSTER KY-
MUHLENBERG KY-MCLEAN KY-
336 PM CDT TUE AUG 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR PARTS OF SOUTHERN
ILLINOIS...NORTHWEST KENTUCKY...AND EXTREME SOUTHWEST INDIANA UNTIL
430 PM CDT...

AT 332 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PINCKNEYVILLE AND
BENTON ILLINOIS TO 5 MILES SOUTH OF HENDERSON KENTUCKY...AND MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3763 8692 3748 8713 3738 8708 3737 8705
      3736 8705 3804 8960 3813 8959 3822 8941
      3821 8915 3834 8915 3839 8905 3770 8688
TIME...MOT...LOC 2032Z 256DEG 13KT 3810 8948 3759 8755

MY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:22 PM CDTFlash Flood WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more37 hr
Aug 4, 3:36 PM CDTSpecial Weather StatementPAHDaviess, Henderson, McLean, Union54 min
Aug 4, 3:55 PM CDTAreal Flood AdvisoryPAHHenderson, Union, Webster2 hr
Aug 4, 4:19 PM CDTSevere Thunderstorm WarningPAHDaviess26 min
Aug 4, 3:42 PM CDTAreal Flood AdvisoryPAHFranklin, Perry2 hr
Aug 4, 5:02 PM CDTAreal Flood AdvisoryPAHWhite118 min
Aug 4, 5:18 PM CDTSpecial Weather StatementPAHEdwards, Wabash, Wayne42 min

Nearby

Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.